Lortab is a narcotic. It’s an opioid analgesic available by prescription only. It contains an opioid known as hydrocodone, which is a semi-synthetic derivative of opium. Lortab comes in 3 dosage strengths: 5mg, 7.5mg, and 10mg. With each of these strengths, 325 milligrams of acetaminophen, commonly known as Tylenol, is included. Your text to link… When taken as directed, Lortab is a safe and effective painkiller, but when taken in excess, or when abused, Lortab is very dangerous. Not only can the hydrocodone component cause respiratory depression and death, but repeated high doses of acetaminophen can cause liver damage and failure. Any dose of acetaminophen higher than 1000mg every four hours, or a combined 24-hour total of 4000mg, is too high and risks liver damage. The dangerous dose may actually be lower in those who also drink alcohol regularly.

Hydrocodone, like all opioids, can cause physical dependence to occur if the drug is taken on a daily basis for more than a couple weeks or so. Physical dependence happens when the body and brain have become used to the presence of the opioid, in this case, hydrocodone, and can no longer function normally without it. An opioid withdrawal syndrome will occur if the drug is suddenly stopped.

Lortab Withdrawal Symptoms

Lortab withdrawal symptoms will generally begin somewhere between six and twelve hours after the last dose. Symptoms usually begin with feelings of anxiety. Craving for the drug may occur. As withdrawal progresses, other symptoms appear. These commonly include: nausea, vomiting, anorexia, extreme fatigue, diarrhea, chills, feeling hot and then cold, difficulty sleeping, muscle pain, stomach pain and muscle twitches. It’s these muscle twitches that are the origin for the opioid withdrawal term known as kicking.

Hydrocodone is a powerful opioid, but it’s not as strong as oxycodone and others. The withdrawal syndrome generally is shorter and milder than it would be for something much stronger, such as oxycodone or hydromorphone. The worst symptoms usually subside by the fourth or fifth day and gradually diminish and disappear after that, over the next 10 days or so. However, it can take up to a month for the patient to feel normal once again. Opioid withdrawal varies from person to person. Not everyone is the same. As a rule, the higher the duration and dose of hydrocodone is, the more intense the symptoms will be. Small doses taken for shorter periods of time may not cause much of a withdrawal syndrome at all.

Avoiding Lortab Withdrawal

Many people find themselves dependent upon a narcotic because they have increased the dose on their own, without their physician’s knowledge. This is a serious mistake and is actually illegal. You may legally take a prescription narcotic only if you do so according to the doctor’s instructions. Of course, even someone taking the drug as directed can still become dependent. If this happens, it’s best to let your doctor know that you feel sick when you try to stop taking your Lortab. Your doctor can taper your dose over a period of time. This allows the body to adjust to the lower doses and the resulting withdrawal symptoms will be much milder and easier to tolerate.

When you Can’t Stop on your Own

If you find yourself addicted to Lortab and that you’re unable to stop on your own, then you’re going to need professional help. Drug treatment centers will help you to safely and comfortably detox from the Lortab, using proven medication protocols. Once you have detoxed, you will receive expert drug treatment services to help you understand your addiction. Counseling will help you get some insight into your problem and help prevent future relapse.

Don’t hesitate to ask for help. No one will judge you. It’s best to address your problem before it gets any worse. There is hope for the future. Recovery is possible.